Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 14, 2018, 9:49 PM EDT for Gordon County, Murray County, Whitfield County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2018, 9:49 PM EDT (01:49 UTC)
- Expired
- Apr 14, 2018, 10:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
Counties Gordon County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
080
WWUS82 KFFC 150149
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT SAT APR 14 2018
GAZ002-004-005-012-019-020-150215-
Whitfield GA-Walker GA-Gordon GA-Bartow GA-Murray GA-Floyd GA-
949 PM EDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHEASTERN
WALKER...GORDON...NORTHERN BARTOW...MURRAY AND EASTERN FLOYD COUNTIES
UNTIL 1015 PM EDT...
At 949 PM EDT...a line of strong thunderstorms was along a line
extending from near Lake Marvin to near Oostanaula to near
Taylorsville...and moving northeast at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Calhoun, Chatsworth, Adairsville, Varnell, Eton, Kingston,
Resaca, Cassville, Fairmount, Ranger, Crandall, Sumac, Redbud,
Gregory, Folsom, Lake Marvin, Conasauga Lake, Beaverdale and Oakman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3490 8464 3433 8472 3410 8505 3410 8506
3441 8500 3456 8512 3459 8511 3459 8515
3460 8516 3499 8488 3499 8472
TIME...MOT...LOC 0149Z 211DEG 44KT 3461 8508 3447 8497 3414 8504
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 14, 7:41 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 14, 7:41 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 741 PM EDT Sat Apr 14 2018 .UPDATE... For 00z TAFs/Aviation. See discussion below. && .PREV DISCUSSION... /Issued 300 PM EDT Sat Apr 14 2018/ SHORT TERM /Rest of today through Sunday Night/... Main focus on strong/severe convective threat as broad swath of precip and leading edge of storms slowly propagates eastward (currently across the western half of AL). Models continue to indicate that available CAPE will be on the decrease by the time it reaches the far western tier of the CWA after about 05z tonight though will need to watch for any bowing segments getting more outflow driven ahead that could raise chances in the west earlier this evening. Hi-res solutions are in fairly good consensus on some waves of enhanced line development pushing NE close to the state line earlier, but all mostly lose their punch by the time the main frontal forcing takes over after midnight. SPC still has some Marginal risk in the western tier though Slight risk is right along the state border. Thinking main strong/severe chances will be late tonight until about 3-4 AM for the NW and west central portion, then ramp up again mid-morning into afternoon for the rest of the area Sunday. Low and upper level bulk shear is supportive for damaging wind threats along any bowing segments and the low level helicity also supportive of a few brief spin up tornadoes along any leading edge. Have included greater mention of isolated flooding given the mean flow orientation and rather broad moisture swath. Behind the front, we will have abnormally cold temps advecting in and will need to monitor some light rain to snow/flurry transition possible early Monday in the far NE mtns. Thermal profiles indicate very shallow saturation layer so not expecting accumulations. Also will likely have some freeze/frost concerns that forecast updates may need to include a Freeze Watch for on Monday morning. Baker LONG TERM /Monday through Saturday/... Showers and thunderstorms will exit the area to begin the extended period as the storm system moves off to the east. Model guidance is continuing to become more consistent regarding the timing of this system and the majority of the activity will clear the area by Sunday evening. At the same time, colder air will build into the area behind the front as it exits the region. The possibility exists for some showers to wrap around the back end of the system which could ultimately lead to low-end PoPs in far north GA. Right now, it appears that any precipitation that occurs will be confined to the mountains in the far northeast. These low precipitation chances in the wrap around coupled with a brief period of sub-freezing temperatures in northeast GA could lead to the possibility of mixed precipitation followed by some light snow flurries in the early morning hours on Monday morning. It is a possibility that the precipitation could end before temperatures drop below freezing, though. Behind the front, high pressure will build into the area which will promote quieter conditions on Monday and Tuesday. Temperatures will similarly be colder than average at this time with highs in the 50s and low 60s on Monday afternoon and lows mainly in in the 30s and low 40s throughout the area Monday night. Some frost is possible across the northern tier Monday night depending on the extend to which the winds calm in the area. Surface winds will regain a southerly component by late Tuesday and temperatures will quickly warm once again into the mid 70s by Tuesday afternoon. The next system will approach the area late Wednesday and early Thursday, however, the moisture and instability associated with this system appear to be limited based on GFS and ECMWF guidance. Will maintain low-end chance PoPs at this time. King && .AVIATION... 00Z Update... Pre-frontal convective band stretching from NW Georgia to SE Mississippi continues to move slowly east. Not expecting much in the way of acceleration overnight as convection awaits push from upr lvl trough. Timing of initial band of heavy showers/storms reaching western TAF sites (incl ATL) looks to be btwn 08-10z overnight. This will likely be where the highest wind gusts occur, potentially 40-45kts given low lvl wind fields. Lcly heavy rainfall could drop vsby briefly down < 1SM but kept MVFR cigs and vsby until after initial line moves through. Several hours of light to moderate rain w/ isold embedded TS possible will follow through 15-16z (little later at KAHN and KCN), then conditions should gradually improve through afternoon. Winds will kick up from the WSW, especially late in the day and into evening hours. //ATL Confidence...00Z Update... Medium to High on all elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 68 39 59 / 60 90 20 0 Atlanta 64 66 38 58 / 80 100 10 0 Blairsville 60 63 32 51 / 80 90 20 10 Cartersville 59 64 37 56 / 90 100 10 5 Columbus 62 66 41 64 / 100 100 5 0 Gainesville 64 65 37 55 / 70 90 20 5 Macon 67 70 41 64 / 60 90 20 0 Rome 55 60 36 56 / 90 90 10 5 Peachtree City 63 66 38 60 / 80 100 10 0 Vidalia 67 77 43 65 / 20 100 40 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 AVIATION...DJN.83
Hazardous weather outlook, Apr 14, 8:25 PM EDT, 1 hour 24 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 825 PM EDT Sat Apr 14 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 825 PM EDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Showers and thunderstorms will increase in coverage this evening across west-central and northwest Georgia, gradually moving east across the area overnight into Sunday morning. A few storms could be strong to severe, mainly west of I-75, with the primary threats being damaging winds between 40 and 60 MPH, and locally heavy rain. A brief tornado is not out of the question but that threat is very low at this time. The persistent rainfall overnight into Sunday morning could lead to isolated flooding, especially in poor drainage, urban and low lying areas. Many areas could see up to 1 inch rainfall, with locally higher amounts to 2 or more inches possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will continue to move across north and central Georgia during the morning hours. East of an Athens to Macon line, some of the storms could become strong to severe during the early afternoon, capable of producing damaging winds and even a brief tornado. Locally heavy rainfall will also elevate the flood threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated but spotters are encouraged to report any damage or significant weather through the early morning hours Sunday. DJN
In the hours before
Special weather statement, Apr 14, 6:42 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
642 PM EDT SAT APR 14 2018
GAZ001-002-004-011-142330-
Chattooga GA-Whitfield GA-Walker GA-Dade GA-
642 PM EDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...WESTERN
WHITFIELD...WALKER AND DADE COUNTIES UNTIL 730 PM EDT...
At 641 PM EDT...a line of strong thunderstorms was along a line
extending from near Henagar to near Desoto State Park to New Moon...
and moving northeast at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Summerville, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Trion, Lookout Mountain, Menlo, Center Post, Fairview,
Linwood, Villanow, Cloudland, Chattanooga Valley, Cloudland Canyon
State Park, Hooker, Cooper Heights, Rock Spring and Naomi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8526 3486 8520 3478 8520 3478 8516
3477 8515 3477 8514 3482 8513 3471 8505
3438 8548 3488 8559 3498 8551 3499 8526
TIME...MOT...LOC 2241Z 215DEG 34KT 3460 8570 3448 8561 3439 8554
WIND...50MPHSpecial weather statement, Apr 14, 8:29 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT SAT APR 14 2018
GAZ011-019-030-041-150115-
Chattooga GA-Polk GA-Haralson GA-Floyd GA-
829 PM EDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTOOGA...POLK...
NORTHWESTERN HARALSON AND FLOYD COUNTIES UNTIL 915 PM EDT...
At 829 PM EDT...a line of strong thunderstorms was along a line
extending from Western Weiss Lake to near Forney to near Borden
Springs...and moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Cedartown, Summerville, Cave Spring, Lyerly, Fish Creek, Etna,
Lindale, Esom Hill, Antioch, Seney, Felton, Coosa, Chattoogaville,
James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3446 8536 3421 8509 3391 8511 3381 8537
3437 8548
TIME...MOT...LOC 0029Z 231DEG 32KT 3420 8567 3406 8551 3390 8553
WIND...50MPHSpecial weather statement, Apr 14, 9:02 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT SAT APR 14 2018
GAZ030-041-150115-
Polk GA-Haralson GA-
902 PM EDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK AND HARALSON
COUNTIES UNTIL 915 PM EDT...
At 902 PM EDT...a strong thunderstorm was near Tallapoosa, or 7 miles
west of Buchanan...moving northeast at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buchanan, Tallapoosa and Eubank Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8511 3395 8510 3395 8505 3385 8504
3370 8534 3371 8535 3381 8537
TIME...MOT...LOC 0102Z 229DEG 42KT 3379 8532
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Apr 14, 9:15 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT SAT APR 14 2018
GAZ002-004-011-012-019-020-030-041-150145-
Chattooga GA-Whitfield GA-Polk GA-Walker GA-Gordon GA-Haralson GA-
Bartow GA-Floyd GA-
915 PM EDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHERN WHITFIELD...
POLK...SOUTHEASTERN WALKER...WESTERN GORDON...NORTHWESTERN
HARALSON...WESTERN BARTOW AND FLOYD COUNTIES UNTIL 945 PM EDT...
At 915 PM EDT...a line of strong thunderstorms was along a line
extending from near Cave Spring to near Cedartown to near Felton...
and moving northeast at 45 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Cedartown, Summerville, Adairsville, Rockmart,
Euharlee, Tallapoosa, Aragon, Cave Spring, Kingston, Resaca,
Plainville, Taylorsville, Shannon, Lyerly, Pinson, Subligna, Lake
Marvin and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3468 8500 3445 8488 3409 8490 3373 8532
3446 8543
TIME...MOT...LOC 0115Z 218DEG 39KT 3417 8528 3405 8524 3387 8526
WIND...50MPHSpecial weather statement, Apr 14, 9:45 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
945 PM EDT SAT APR 14 2018
GAZ002>004-150215-
Whitfield GA-Catoosa GA-Walker GA-
945 PM EDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...CATOOSA AND
SOUTHEASTERN WALKER COUNTIES UNTIL 1015 PM EDT...
At 945 PM EDT...a strong thunderstorm was over Naomi, or near
Lafayette...moving northeast at 35 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Ringgold, Varnell, Tunnel Hill, Cohutta, Naomi, Suttles Mill,
Indian Springs, Wood Station, Rocky Face, Graysville, Mill Creek,
Beaumont, Villanow, Red Clay S.p., Boynton and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3495 8483 3459 8509 3458 8511 3465 8529
3499 8516 3499 8494
TIME...MOT...LOC 0145Z 204DEG 31KT 3469 8516
WIND...50MPHSpecial weather statement, Apr 14, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT SAT APR 14 2018
GAZ002-004-005-012-019-020-150215-
Whitfield GA-Walker GA-Gordon GA-Bartow GA-Murray GA-Floyd GA-
949 PM EDT SAT APR 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD...SOUTHEASTERN
WALKER...GORDON...NORTHERN BARTOW...MURRAY AND EASTERN FLOYD COUNTIES
UNTIL 1015 PM EDT...
At 949 PM EDT...a line of strong thunderstorms was along a line
extending from near Lake Marvin to near Oostanaula to near
Taylorsville...and moving northeast at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Calhoun, Chatsworth, Adairsville, Varnell, Eton, Kingston,
Resaca, Cassville, Fairmount, Ranger, Crandall, Sumac, Redbud,
Gregory, Folsom, Lake Marvin, Conasauga Lake, Beaverdale and Oakman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3490 8464 3433 8472 3410 8505 3410 8506
3441 8500 3456 8512 3459 8511 3459 8515
3460 8516 3499 8488 3499 8472
TIME...MOT...LOC 0149Z 211DEG 44KT 3461 8508 3447 8497 3414 8504
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:29 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 46 min |
| Apr 14, 9:02 PM EDT | Special Weather Statement | FFC | Haralson | 13 min |
| Apr 14, 9:15 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Polk | 30 min |
| Apr 14, 9:45 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Apr 15, 5:22 AM EDT | River Flood Warning | FFC | Dade | 25 hr |
| Apr 15, 9:08 AM EDT | Special Weather Statement | FFC | Crisp, Dooly | 37 min |
| Apr 15, 9:47 AM EDT | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Houston, Macon, Pulaski and 1 more | 28 min |
| Apr 15, 9:51 AM EDT | Special Weather Statement | FFC | Schley, Sumter | 24 min |
| Apr 15, 10:18 AM EDT | Special Weather Statement | FFC | Dooly, Houston, Pulaski | 42 min |
| Apr 15, 10:26 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon, Peach | 26 min |
| Apr 15, 10:34 AM EDT | Special Weather Statement | FFC | Telfair | 26 min |
| Apr 15, 11:02 AM EDT | Special Weather Statement | FFC | Jones, Twiggs | 43 min |
| Apr 15, 11:05 AM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 25 min |
| Apr 15, 11:18 AM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 42 min |
| Apr 15, 11:51 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen | 39 min |
| Apr 15, 12:10 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 50 min |
| Apr 15, 2:34 PM EDT | Special Weather Statement | FFC | Newton | 26 min |
| Apr 15, 3:40 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 35 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.